Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Noticed bleeding during intercourse and have dermatographic urticaria. Ovarian cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 212 Questions
I am waiting for an ultrasound scan because i have been experiencing problem periods and recently started bleeding inbetween and after sex i have also had bloating feeling full quickly urinary symptoms and im on medication for indegestion....the dr examined me and did an XXXXXXX and said she wants me now to have an ultrasound scan....also the last 2 weeks i have developed something called dermatographic there a connection with this skin complaint and ovarian cancer?
Posted Mon, 17 Dec 2012 in Cancer
Answered by Dr. Stephen Christensen 3 hours later
Hello. I'm Dr. Christensen. I'm sorry you're having problems.
Dermatographic urticaria, or dermographism, can exist as an isolated phenomenon (that is, not associated with another condition), or it can be related to an underlying disorder, such as thyroid disease or an autoimmune illness (e.g., lupus, sarcoidosis, or rheumatoid arthritis). Uncommonly, dermographism is associated with an XXXXXXX malignancy. Many of these disorders can cause menstrual irregularities, though, so your menstrual history alone isn't particularly helpful in zeroing in on your diagnosis. (It's also possible your dermographism and menstrual problems are totally unrelated.)
I did come across one case report of dermographism and sarcoidosis in a 43-year-old woman who had ovarian cancer, but such a presentation seems quite rare (this case was cited in the Nov/Dec 2005 issue of Indian Journal of Dermatology, Venereology and Leprology). Since ovarian cancer is unusual in women younger than 40, such a presentation in a 31-year-old would be exceedingly rare.
Unfortunately, it's impossible to diagnose your condition without a thorough evaluation. You're statistically more likely to be dealing with thyroid disease or an autoimmune illness than an underlying malignancy, but your doctor clearly had her reasons for ordering the ultrasound; if that study doesn't identify any problems, she'll undoubtedly order additional tests.
I hope that answers your question, and I hope things go well with your ultrasound. I'll be available if you have additional concerns.
Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor